Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can vitamin B12 deficiency cause sleep disorders?

I AM HAVING SLEEP DISTURBANCE FOR THE PAST ONE YEAR,MANY DAYS JUST WHEN I START TO SLEEP, I GET TREMOR LIKE VIBRATION IN MY BODY, FALLOWED BY PALPITATION. I SUSPECT THIS COULD BE BRAIN RELATED.FOR THE PAST ONE WEEK I AM ON BETA BLOCKER (5MG AT NIGHT).I AM GLUTEN INTOLERENT.COULD I BE SUFFERING FROM B12 DEFICIENCY, IF SO WHAT TESTS SHOULD I TAKE? PLEASE ADVICE.
Fri, 5 Dec 2014
Report Abuse
Psychiatrist 's  Response
Hello
Welcome to HCM.
Vitamin B12 deficiency can cause symptoms like disturbed sleep, decreased memory, tiredness, numbness and tingling in hands and feet. You can get blood levels of vitamin B12 checked.
If you are having high BP(you mentioned that you take beta blocker) and palpitation and vibration in body, you should go for ECG.
These symptoms could be due to anxiety also. Antianxiety drugs like ativan and clonazepam are useful in such cases as they reduce anxiety and induce sleep. But these are prescription drugs.
Hope this helps.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tremor


Can vitamin B12 deficiency cause sleep disorders?

Hello Welcome to HCM. Vitamin B12 deficiency can cause symptoms like disturbed sleep, decreased memory, tiredness, numbness and tingling in hands and feet. You can get blood levels of vitamin B12 checked. If you are having high BP(you mentioned that you take beta blocker) and palpitation and vibration in body, you should go for ECG. These symptoms could be due to anxiety also. Antianxiety drugs like ativan and clonazepam are useful in such cases as they reduce anxiety and induce sleep. But these are prescription drugs. Hope this helps. Thanks